MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000342
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella rp flex device was inserted via the right femoral vein in a (b)(6) year-old male patient.Presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage e, with a history of prior cabg, known coronary artery disease, and renal insufficiency.During placement, the hemostatic suture broke while removing the 23 fr peel-away sheath, requiring placement of a new suture while controlling active groin bleeding.A forward-tension dressing was applied, and although the catheter was noted to be very positional, bleeding was controlled.Hemoglobin remained normal.Patient survived to explant.The reported major bleed requiring surgical intervention is consistent with access-site complications and the anticoagulation/purge requirements associated with impella support.
 
Additional Manufacturer Narrative
The device was not returned; therefore, evaluation and analysis could not be performed.A device history record review was conducted and confirmed this introducer batch passed all incoming inspection checks.The cause(s) of the reported bleeding (access site adverse event) was most likely use related since the clinical team confirmed the bleeding was due to the suture was broken while removing the 23fr peel-away sheath.H6 component coding and investigation type, findings and conclusion coding have been updated based on the completed investigation.Correction.D4 catalog number was corrected accordingly.

Brand Name
KIT, 23FR INTRODUCER, 11CM, STERILE
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24626173
Report Number1220648-2026-05512
Device Sequence Number18435180
Product Code OZD
UDI-Device Identifier00813502012910
UDI-Public(01)00813502012910(11)241219(10)S9409333
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9409333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite